Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2006, 7:52 PM CDT for Cass County, Mason County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2006, 7:52 PM CDT (00:52 UTC)
- Expired
- Aug 2, 2006, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 030052 SVRILX ILC017-125-030130- /O.NEW.KILX.SV.W.0285.060803T0052Z-060803T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 752 PM CDT WED AUG 2 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS... SOUTHWESTERN MASON COUNTY IN CENTRAL ILLINOIS... * UNTIL 830 PM CDT. * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CHANDLERVILLE...OR ABOUT 9 MILES NORTH OF VIRGINIA...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CHANDLERVILLE... KILBOURNE... SNICARTE... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4015 9034 4000 9034 4002 9000 4019 9001 $$ SMITH
2 follow-up statements
000
WWUS53 KILX 030114
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT WED AUG 2 2006
ILC125-030123-
/O.CAN.KILX.SV.W.0285.000000T0000Z-060803T0130Z/
MASON-
813 PM CDT WED AUG 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY IS CANCELLED...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4012 9034 4007 9030 4005 9024 4007 9018
4006 9014 4010 9006 4011 9000 4003 9000
3997 9036
$$
ILC017-030130-
/O.CON.KILX.SV.W.0285.000000T0000Z-060803T0130Z/
CASS-
813 PM CDT WED AUG 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN CASS COUNTY...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
CHANDLERVILLE...OR ABOUT 5 MILES NORTHWEST OF VIRGINIA...MOVING EAST
AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CHANDLERVILLE.
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4012 9034 4007 9030 4005 9024 4007 9018
4006 9014 4010 9006 4011 9000 4003 9000
3997 9036
$$
SMITH000
WWUS53 KILX 030130
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT WED AUG 2 2006
ILC017-030140-
/O.EXP.KILX.SV.W.0285.000000T0000Z-060803T0130Z/
CASS-
830 PM CDT WED AUG 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY
EXPIRES AT 830 PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4012 9034 4007 9030 4005 9024 4007 9018
4006 9014 4010 9006 4011 9000 4003 9000
3997 9036
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:20 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 2, 2:20 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT WED AUG 2 2006 .DISCUSSION... MAIN CHALLENGES THIS PACKAGE INVOLVE THE TIMING OF PRECIP AND POPS FOR REGION OVER THE NEXT 36 HOURS. WILL ALLOW THE HEAT ADVISORY TO EXPIRE AS SCHEDULED AT 7 PM. SHORT TERM...TONIGHT THROUGH FRIDAY... THE LONG ADVERTISED BREAK TO THE CURRENT HEAT WAVE IS IN THE FORM OF A COLD FRONT CURRENTLY MOVING ACROSS SOUTHERN WISCONSIN AND CENTRAL IOWA. THIS FRONT IS EXPECTED TO CONTINUE SOUTHEASTWARD OVER THE NEXT 36 HOURS BRING TEMPS DOWN INTO THE 80S FOR HIGHS ALONG WITH A GOOD CHANCE OF RAINFALL. THE FRONT IS MOVING INTO A DRY AIRMASS OVER THE CWA AND CURRENT 12Z MAV GUIDANCE SEEMS A BIT HIGH...BUT WITH HIGH PRECIP WATER...TWO INCH PLUS...CURRENTLY PRESENT UPSTREAM FEEL RAIN IS A GOOD BET FOR MUCH OF THE REGION. MUCH OF THE PRECIP IS EXPECTED TO BE POST-FRONTAL SOMEWHAT LIMITING THE SEVERE WEATHER POTENTIAL. CLOUDS AND COOLER BOUNDARY LAYER AIR WILL ALSO KEEP INSTABILITY RELATIVELY LOW BEHIND THE FRONT. THE BEST BET FOR SEVERE WEATHER APPEARS TO BE DURING THE DAY THURSDAY AS AN INCOMING SHORT WAVE...CURRENTLY CROSSING INTO THE NORTHERN HIGH PLAINS...MOVES SOUTHEAST AND INTERACTS WITH THE FRONT. THERE ARE IMPORTANT DIFFERENCES AMONG THE NCEP MODELS IN TIMING OF THE WAVE. THE 12Z WRF MOVES THE WAVE INTO INDIANA BY LATE IN THE DAY MOVING THE BULK OF THE PRECIP OUT OF THE REGION BY 00Z. THE GFS IS SLOWER WITH THIS FEATURE AND CO-LOCATES THE BOUNDARY WITH THE WAVE NEAR THE TIME AT PEAK HEATING OVER CENTRAL ILLINOIS. GFS IS GENERALLY PREFERRED GIVEN THE INITIAL PLACEMENT OF THE WAVE. BEST CHANCES FOR SEVERE WEATHER SHOULD BE ALONG THE FRONT AND WITH ANY SCATTERED ACTIVITY THAT DEVELOPS AHEAD OF THE BOUNDARY. OF COURSE THE LOCATION OF ANY OUTFLOWS PRODUCED BY TONIGHTS CONVECTION WILL HAVE A MAJOR IMPACT ON WHERE CONVECTION DEVELOPS. LITTLE COOLING IS EVIDENT AT MID-LEVELS THROUGH THE PERIOD UNTIL SOME MINOR COLD ADVECTION COME IN ON FRIDAY. DUE TO THE INCREASE IN LAPSE RATE THAT THESE SLIGHTLY COOLER TEMPS BRING TO THE AREA IMMEDIATELY BEHIND THE BOUNDARY...WILL PLAN ON KEEPING SLIGHT CHANCES IN THE FAR SOUTHEAST INTO FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... HIGH PRESSURE DOMINATES AT ALL LEVELS THROUGH THE WEEKEND BRINGING CLIMATOLOGICAL TEMPERATURES AND DRY WEATHER. DIFFERENCES IN MEDIUM RANGE MODELS FRO NEXT WEEK SEEM TO FOCUS MOSTLY ON THE SOUTHERN EXTENT OF THE WESTERLIES AND THE STRENGTH OF THE SOUTHEAST U.S. HIGH. THE GFS IS THE WEAKER SOLUTION ALLOW SOME ENERGY INTO THE REGION EARLY NEXT WEEK. THE ECMWF IS SOME 40 METERS HIGHER AT 500 MB BY MONDAY EVENING AND SUGGESTS THAT ANY PRECIP SHOULD BE ISOLATED AND MOSTLY IN THE FLOW TO THE NORTH OF OUR AREA. WILL INCLUDE 20 POPS FOR POTENTIALLY ISOLATED ACTIVITY MONDAY AND TUESDAY. && ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM TODAY FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS. && BARKER
Hazardous weather outlook, Aug 2, 11:15 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT WED AUG 2 2006 ILZ027>031-036>038-040>043-047>051-031100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. A SLOW MOVING FRONT WILL ALSO MOVE IN AND INTERACT WITH THE TROPICAL AIR MASS OVER THE AREA. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING FRONT WILL REMAIN ACROSS PARTS OF CENTRAL ILLINOIS ON THURSDAY...BRINGING THE CONTINUED THREAT OF THUNDERSTORMS TO THE AREA THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-031100- PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING FRONT WILL MOVE INTO PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. THIS FRONT WILL INTERACT WITH THE TROPICAL AIR MASS IN PLACE OVER THE AREA...BRINGING THE THREAT OF THUNDERSTORMS THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KMH/SLOVE/AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 35 min |
| Aug 2, 9:00 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 20 min |
| Aug 3, 1:23 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 37 min |
| Aug 3, 2:42 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 33 min |
| Aug 3, 2:59 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.